- May 21, 2010 at 10:32 am #7772
Does anyone know of a truly gluten free multi-vitamin &/or calcium/mag/D &/or B complex &/or sublingual B-12? I was taking “Country Life” because they are certified by the GFCO, but I do see cellulose and stearic acid as an ingredients and I read that they may be derived from corn? Should we even be taking supplements? If so, what brand? I watched the video on medications but I don’t think this was addressed?
JackieMay 21, 2010 at 5:57 pm #8574
Perque Life Guard is a safe brand. It is only available through physicians. You can call them to find out who carries them in your area. If you cannot find anyone, call my office at 281-240-2229 and we can ship them to you. I also carry methylcobalamin sublinqual tabs, and a liquid emulsified vitamin D. Much of what I carry, I have had to manufacture myself to ensure GF status.
Hope that helps you.
All the best,
Dr. OJune 14, 2010 at 11:33 pm #8657Jackie ScarbroughParticipant
How long does a person typically need to be on the vitamins once they are on an appropriate diet and the path to healing? I mean should we expect to take supplements forever or is it a temporary thing? The good vitamins seem to be very expensive.June 15, 2010 at 7:40 am #8660dlquandtMember
I have seen vitamins that you spray under your tongue and they claim to not have any fillers or binders in them. Would these be safe, I believe the brand I saw was purevitamist.June 15, 2010 at 9:46 am #8663
Not familiar with that particular brand. A lot goes in to the chemistry of creating a good vitamin supplement that is gluten free. So I can’t formally say that this brand is safe or not.June 26, 2010 at 11:17 am #8680marciacharleneParticipant
I want to thank y'all for bringing attention to the vitamins. I have not knowingly eaten any grains, soy or dairy since I got my diagnosis from Dr. Osborne and have been vigilant about reading labels. However, I forgot to check my vitamins until I read your post. I take a bunch of supplements from reputable manufacturers but I was shocked at what I found. Many of them had some form of rice, soybean oil and corn. I think it's been a definite help that I cleaned out my vitamin shelf.
MarciaJuly 28, 2010 at 12:06 pm #8716Jackie ScarbroughParticipant
I have had another frustrating experience with vitamins.
Per your suggestion Dr. O, I ordered the Perque 2 Life Guard and the sublingual B12 from your office. Right away they made me feel much better, more energy, better mood etc. Less than a week into taking them, I started to notice some 'reactions' which are for me typically related to gluten or other intolerance exposure (canker sores, acne, irritability, nausea, bowel issues etc). I told myself “it cannot be these vitamins, they have to be safe, must just be a coincidence or maybe I got contamination somewhere else” and I continued to take them. The symptoms persisted and the irritability in particular continued to get worse for about three weeks. I had not consumed anything else new, so I finally came to a breaking point and stopped taking both last weekend; within 24 hours felt like a brand new person. So two days later I thought maybe it was just coincidence (again) and I took one multi in the morning. Within half an hour I got very nauseated. How is this even possible?
I know I should have supplements due to my malabsorption, but this is the fourth time over the course of a year that I've tried different ones and had bad reactions like this. I'm thinking there must be something else in them that I'm unknowingly reacting to, any ideas? Would compounded vitamins or the spray kind be an alternative, or would I be better off just enduring lack of energy/fatigue and going without whatever is causing me to react this way? Has anyone else experienced this type of thing?July 28, 2010 at 5:15 pm #8717
A couple of things,
Did you take the multi with or without food? Without food or without an adequate amount of food nausea can sometimes set in.
Did you try taking them separately to see if was the multi vs. the B-12 lozenge causing symptoms?
Have you ever had a bad experience with high doses of B-6?
It is possible you are reacting to other ingredients in them. You may want to consider performing an Elisa ACT test to get a definitive answer.
On rare occasions, I have had patients react to this form of sublingual B-12. I can send you another type. (Never had a problem with this one, but it is a less potent form.)
Let me know via private message so we don't have to discuss your medical issues on an open forum.
All the best,
Dr. OFebruary 1, 2011 at 6:48 pm #8980CharlieMember
I too just started taking multi vitamins, panthenate, folate and vit E and with in a day and half I'm really depressed and irritated and hazy and feel like kiilling myself. I didnt feel this way before taking these vitamins. Before I was on a grain free diet and recently paleo diet, which I was under the impression was making a difference not eating nuts and beans. And yes, I don't eat dairy either . These were from dr. O's office.February 4, 2011 at 1:27 pm #8990
Discontinue using the vitamins for a few days. Then try and restart only one at a time for 3 days before trying to add the next one. Let me know how you do.February 8, 2011 at 4:34 pm #8999CharlieMember
I stopped taking all vitamins, and started feeling better. I gave it about four days, then took one vitamin E pill. by that afternoon, I was in a dark depressive mood. And I've discontinued with the pills again, and think I'm feeling better. I havn't tried the other supplements yet, but would be suprised if they had no negative effect on me.February 9, 2011 at 7:08 pm #9001
I would make the attempt. I suspected the vitamin E but wanted to make sure. Let me know.
- You must be logged in to reply to this topic.